Post Edited By Moderator (Marlee2) : 9/29/2009 8:25:48 AM (GMT-6)
Hi again...I have weaned off as slowly as you can go...10mgs to 7.5 to 2.5...then to licking the dust in the bottom of the package! It's time to stop completely. I read on the official Lexapro site that withdrawal effects can last for up to three months, especially the zaps. 'Can' is the operative word and I hope we both get off without any more problems. BTW...the blurred vision was the worst side effect for me. i haven't been able to read a book since the day I started on this drug!
This is no Social Crisis... Just another Tricky Day (The Who)
I hope I don't EVER have to go on another SSRI. When I started taking it, I was dealing with the death of four immediate family members in two years and then the health anxiety-thing really kicked in for me. I did nothing but cry for days on end so I know I needed something. The Lexapro did stop the crying...it stopped every emotion, for that matter. I am a writer by profession and besides not being able to read, I haven't been able to complete a manuscript. I will wait and see what happens when I am off of this horrible drug for good. If I start crying every day..well maybe there is something else that will help me. I do take valium at night for Restless Leg...but only 5mgs.
I know what you mean about being 'below down'. It's a black hole of despair and I hope I never fall down into it again! I pray for you to never find that place again either.
There are about 100 potential side effects and withdrawal symptoms for Lexapro. I know some of them are highly unlikely and they have to post a warning if even one person has an unpleasant experience. Urinary problems is one of them...frequency and or feeling like you have to go and can't. (for Lexapro) I don't know that much about Effexor but I just figure all SSRI's come with some degree of risk and you have to figure out if the side effects are worse than the anxiety/depression/pain. For me, it was. I know they have been life savers for many people, and that some have no side effects at all after the 4 or 5 weeks it takes to adjust.
My Doc never told me what would happen when I wanted to get off. If I had known, I probably would have never taken it. Talk about the anxiety it is supposed to eliminate! Yow!